Pain Management and Risk of Ototoxicity in Tinnitus Patients

Discussion in 'Support' started by AlbertJ, Jun 20, 2020.

    1. AlbertJ

      AlbertJ Member Benefactor

      Location:
      Philippines
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Otitis Media
      Hello Fellow Warriors,

      One of my greatest worries has finally come. That is, taking NSAIDs and other meds that could potentially exacerbate my existing tinnitus and hyperacusis.

      I have been prescribed Pregabalin (Lyrica) 75 mg x 1 for two months and Meloxicam (Mobic) 15 mg for one week.

      In addition, I have been taking Clonazepam (Rivotril) 0.5 mg at night for insomnia and anxiety, for three months now.

      I know that most of us will eventually take meds that have the potential to worsen our condition - be it an NSAID, an antihypertensive, or some antibiotic.

      I am wondering if some of us here have been working around with the dilemma - alleviating chronic pain and managing tinnitus and/or hyperacusis. How has it been going for you? Does the tinnitus and/or hyperacusis has/have "an upper limit" - that is, your tinnitus and/or hyperacusis has/have remained on the same level despite taking ototoxic drugs?

      Badly need advice.

      Warm regards,
      Albert
       
    2. JackJ

      JackJ Member

      Tinnitus Since:
      May 2012
      Cause of Tinnitus:
      Medication
      I dont have chronic pain but have refused prescriptions of some antibiotics and pain killers as they had the potential to worsen my tinnitus. For me it's not worth the risk. Pain management for me is paracetamol or with some codeine for bad pain as that's safe. Penicillin based antibiotics are safe also. That's been enough to get me by. It means sometimes suffering without or using a less effective alternative but the side effect of tinnitus can often be worse than the symptom being treated.
       
      • Winner Winner x 1
    3. AUTHOR
      AUTHOR
      AlbertJ

      AlbertJ Member Benefactor

      Location:
      Philippines
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      Otitis Media
      I would have to agree with you, @JackJ. I have learned that most NSAIDs can be highly ototoxic to susceptible individuals. And I do not want to risk it as well at least at this point.
       

Share This Page

Loading...